# SDR FAA201612020005

- Difficulty date: November 13, 2016
- Submitted: December 5, 2016
- Operation: General aviation
- Aircraft: N751DW
- Make and model: Cessna 172RG
- Aircraft serial: 172RG1002
- Engine: Lyc O360F1A6
- Engine time: 7,217 hours
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Bolt
- Part number: SL75061
- Condition: Broken
- Location: Connecting Rod
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

BOLTS USED FOR THE NUMBER TWO CONNECTING ROD AND END CAP. ONE OF THE BOLTS SHOWED SIGNS OF A 45 DEGREE FRACTURE AND SIGNS OF BEING STRETCHED AND BENDING CAUSING THE BOLT TO BREAK. THE END CAP ALSO SHOWED SIGNS OF BEING DEFORMED FROM ONE OF THE TWO BOLTS FAILING CAUSING THE REMAINING BOLT TO CARRY THE LOAD OF TWO.  THE OTHER BOLT HAD FRACTURED AT THE LOWER THREADED AREA WITH SIGNS OF STRESS FATIGUE AND IS BELIEVED TO BE THE FIRST BOLT TO FAIL.  THIS APPEARS TO BE THE REASON FOR THE NUMBER TWO CONNECTING ROD FAILURE.
